Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 46, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 3, 2012, 7:13 PM CDT for Haskell County, Texas. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 7:13 PM CDT (00:13 UTC)
- Expired
- May 3, 2012, 8:15 PM CDT
- In force
- 62 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Haskell County, TX
The radar
The Dyess AFB radar (KDYX), 94 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 8:19 PM CDT | HAIL 1.5 | 2 N Rule, TX | MARBLE TO PING PONG BALL SIZE HAIL REPORTED JUST NORTH OF RULE. |
| May 3, 8:25 PM CDT | HAIL 1.75 | 6 Ne Rule, TX | PENNY TO GOLF BALL SIZE HAIL ALONG FARM TO MARKET 2407 NORTH OF COUNTY ROAD 129 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2231 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
136 WUUS54 KSJT 040013 SVRSJT TXC207-040115- /O.NEW.KSJT.SV.W.0046.120504T0013Z-120504T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 713 PM CDT THU MAY 3 2012 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HASKELL COUNTY IN WEST CENTRAL TEXAS... * UNTIL 815 PM CDT * AT 706 PM CDT...A SEVERE THUNDERSTORM WAS 8 MILES WEST OF RULE...OR 17 MILES WEST OF HASKELL...MOVING NORTHEAST AT 30 MPH. STORM HAZARDS INCLUDE... PING PONG BALL SIZE HAIL. DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... NUMEROUS VEHICLE DENTS... SOME ROOF AND PLASTIC SIGN DAMAGE... SOME EXPOSED WINDOWS MAY CRACK OR BREAK... SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED... UNSECURED LIGHT OBJECTS BLOWN AROUND... SCATTERED POWER OUTAGES POSSIBLE... POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... RULE BY 720 PM CDT... ROCHESTER BY 730 PM CDT... O'BRIEN BY 740 PM CDT... WEINERT BY 750 PM CDT... US-277 NEAR THE HASKELL-KNOX COUNTY LINE BY 800 PM CDT... LAT...LON 3340 9957 3318 9957 3303 9999 3340 9999 TIME...MOT...LOC 0012Z 237DEG 26KT 3321 9998 $$ HUBER
1 follow-up statement
356 WWUS54 KSJT 040046 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 746 PM CDT THU MAY 3 2012 TXC207-040115- /O.CON.KSJT.SV.W.0046.000000T0000Z-120504T0115Z/ HASKELL TX- 746 PM CDT THU MAY 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR NORTHERN HASKELL COUNTY... AT 741 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR ROCHESTER... OR 12 MILES NORTH OF HASKELL...MOVING NORTHEAST AT 30 MPH. STORM HAZARDS INCLUDE... LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. WITH POSSIBLE STORM IMPACTS... DENTED VEHICLES... MODERATE ROOF DAMAGE... MAY BREAK WINDOWS ON VEHICLES AND HOMES... MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED... SIGNIFICANT DAMAGE TO TREE LIMBS... SOME TREES MAY BE BLOWN DOWN... SHEDS TOPPLED... ROOF DAMAGE TO MANUFACTURED HOMES... EXTENSIVE POWER OUTAGES... AND DANGEROUS LIGHTNING. THE SEVERE THUNDERSTORM WILL BE NEAR... WEINERT BY 750 PM CDT... US-277 NEAR THE HASKELL-KNOX COUNTY LINE BY 800 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED NEAR STONEWALL WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 3340 9957 3318 9957 3303 9999 3340 9999 TIME...MOT...LOC 0043Z 237DEG 26KT 3333 9976 $$ HUBER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:40 PM CDT, 33 minutes earlier.
Area forecast discussion, May 3, 6:40 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 640 PM CDT THU MAY 3 2012 .DISCUSSION... LOOK FOR MVFR CEILINGS TO RETURN TO WEST CENTRAL TEXAS TONIGHT. PLEASE SEE THE BELOW AVIATION FOR DETAILS. && .AVIATION... MODELS CONTINUE TO BRING STRATUS BACK TO WEST CENTRAL TEXAS OVERNIGHT. TIMING OF MVFR CEILING RETURN WILL BE SIMILAR TO YESTERDAY. MODELS DO INDICATE STRATUS MAY NOT ADVANCE AS FAR AS THE BIG COUNTRY. THUS...EXPECT VFR CONDITIONS AT ABILENE FOR THE NEXT 24 HOURS. SURFACE WINDS WILL ALSO BE A REPEAT OF THE LAST 24 HOURS. A LOW-LEVEL JET WILL LIKELY DEVELOP AGAIN OVERNIGHT. THUS...LOW-LEVEL WIND SHEAR MAY BE A CONCERN FOR THE SOUTHERN TERMINALS. HUBER && .PREV DISCUSSION... /ISSUED 358 PM CDT THU MAY 3 2012/ SHORT TERM... DRYLINE HAS MADE STEADY PROGRESS INTO OUR EXTREME WESTERN COUNTIES THIS AFTERNOON. EXPECT THE DRYLINE TO MAKE A BIT MORE PROGRESS EAST LATE THIS AFTERNOON...TO JUST WEST OF OZONA...TO MERTZON TO NEAR SWEETWATER...BEFORE BEGINNING TO SLOWLY RETREAT WEST. AFTER TAKING A LOOK AT THE LATEST SPC MESOANALYSIS...SBCAPE VALUES OF 3000-4500 ARE IN PLACE AHEAD OF THE DRYLINE OVER PARTS OF THE BIG COUNTRY...CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU...WITH 0-6 KM BULK SHEAR VALUES AROUND 30 KNOTS. IN ADDITION...WATER VAPOR IMAGERY SHOWS A FAIRLY POTENT SHORTWAVE TROUGH OVER THE NORTHERN STATE OF CHIHUAHUA ABOUT TO MOVE INTO FAR WESTERN TEXAS AND EVENTUALLY SOUTHEAST NEW MEXICO. ALTHOUGH THE BEST LIFT WITH THIS SHORTWAVE WILL LIKELY REMAIN JUST WEST OF OUR AREA...ENOUGH LIFT FROM THIS FEATURE WILL LIKELY AID IN THE DEVELOPMENT OF AT LEAST ISOLATED SHOWERS AND THUNDERSTORMS ALONG THE DRYLINE THIS EVENING. MODELS ARE NOT VERY OPTIMISTIC IN BREAKING OUT PRECIPITATION ALONG THE DRYLINE LATER THIS AFTERNOON AND EVENING...BUT GIVEN THE AFOREMENTIONED FACTORS AND A FAIRLY WEAK CAP...BELIEVE ISOLATED CONVECTION WILL BE POSSIBLE. KEPT THE BEST CHANCE OVER THE SOUTHWEST COUNTIES...CLOSER TO THE DRYLINE AND TRACK OF THE SHORTWAVE TROUGH...TAPERING OFF TO THE EAST. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS. MOST OF THE CONVECTION WILL LIKELY DISSIPATE BY 06Z. ON FRIDAY...ANOTHER UNSEASONABLY HOT DAY IS FORECAST WITH HIGH TEMPERATURES IN THE MID TO UPPER 90S. THE DRYLINE IS ONCE AGAIN EXPECTED TO MOVE INTO OUR WESTERN COUNTIES BY LATE AFTERNOON. A FAIRLY UNSTABLE AIRMASS WILL BE IN PLACE AHEAD OF THE BOUNDARY...WITH SHOWER AND THUNDERSTORM DEVELOPMENT POSSIBLE. AT THIS TIME...THE MAJORITY OF THE CONVECTION LOOKS TO DEVELOP AROUND 23Z AND BEYOND...SO HAVE LEFT PRECIPITATION CHANCES AT SLIGHT CHANCE FOR TOMORROW AFTERNOON. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE. LONG TERM... AN UNSETTLED WEATHER PATTERN IS EXPECTED THROUGH THE LONG TERM PERIOD. WE WILL SEE POSSIBLE DRYLINE STORMS FRIDAY EVENING WITH A SLIGHTLY BETTER CHANCE OF STORMS SATURDAY EVENING AS A STRONGER SHORT WAVE MOVES ACROSS THE AREA. KEPT POPS IN THE SLIGHT CHANCE RANGE FRIDAY EVENING AND INCREASED POPS TO 30 PERCENT SATURDAY EVENING. ANY STORMS THAT MANAGE TO DEVELOP EITHER DAY WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. LOOKS LIKE A BREAK IN CONVECTION FOR SUNDAY BUT THEN THE FOCUS WILL BE ON THE COLD FRONT THAT IS PROGGED TO MOVE ACROSS WEST CENTRAL TEXAS SUNDAY NIGHT AND MONDAY. THE FRONT IS EXPECTED TO STALL ALONG OR JUST SOUTH OF THE 1-10 CORRIDOR THROUGH MID WEEK. MEDIUM RANGE MODELS CONTINUE TO SHOW A SOUTHERN STREAM UPPER LOW APPROACHING FROM THE BAHA REGION WEDNESDAY INTO THE THURSDAY TIME FRAME. THE COMBINATION OF THE FRONTAL POSITION AND SUPPORT FROM THE UPPER LOW WILL BRING POSSIBLE RAINFALL TO THE AREA AND COOLER TEMPERATURES MONDAY THROUGH THE MIDDLE OF NEXT WEEK. QUITE A BIT UNCERTAINTY EXISTS WITH THIS SCENARIO SO KEPT POPS LOW THROUGH THE MIDDLE OF NEXT WEEK AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 71 95 72 97 68 / 20 20 20 20 20 SAN ANGELO 69 97 70 97 69 / 30 20 20 20 30 JUNCTION 68 93 71 95 70 / 20 10 20 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && HUBER
Hazardous weather outlook, May 3, 2:45 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 245 PM CDT THU MAY 3 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-041945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 245 PM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF A STERLING CITY...TO SWEETWATER...TO COLEMAN LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL WEST CENTRAL TEXAS...FRIDAY AND SATURDAY. THE MAIN HAZARDS WILL CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY ALSO BE NEEDED FRIDAY INTO SATURDAY. DANIELS
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:15 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 30 min |
| May 3, 8:36 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 39 min |
| May 3, 8:48 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 42 min |
| May 3, 9:32 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 28 min |
| May 3, 10:25 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 35 min |
| May 4, 4:12 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 18 min |
| May 4, 4:27 PM CDT | Special Weather Statement | SJT | Shackelford | 33 min |
| May 4, 4:37 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 38 min |
| May 4, 4:54 PM CDT | Special Weather Statement | SJT | Taylor | 66 min |
| May 4, 5:08 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 52 min |
| May 4, 5:12 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 63 min |
| May 4, 5:57 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 63 min |
| May 4, 6:00 PM CDT | Special Weather Statement | SJT | Runnels | 30 min |
| May 4, 6:06 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 39 min |
| May 4, 6:15 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 45 min |
| May 4, 6:17 PM CDT | Special Weather Statement | SJT | Runnels | 58 min |
| May 4, 6:49 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 41 min |
| May 4, 6:57 PM CDT | Special Weather Statement | SJT | Runnels | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.